Kentucky, 2007Flash Flood in Kentucky, June 28, 2007
June 28, 2007 · NWS LMK · 1 event in 1 county or zone
A cold front brought bands of showers and thunderstorms to central Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front brought bands of showers and thunderstorms to central Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 28, 1:14 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 28, 1:14 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EDT THU JUN 28 2007
.SHORT TERM (TONIGHT AND FRIDAY)...
SHOWERS AND THUNDERSTORMS ON-GOING THIS AFTERNOON WILL CONTINUE INTO
TONIGHT AS A WEAK COOL FRONT APPROACHES THE REGION. THE FRONT THIS
AFTERNOON WAS STILL WELL TO OUR NORTH IN THE SOUTHERN GREAT
LAKES...AND WILL SLOWLY DRIFT SOUTHWARD TONIGHT AND THROUGH THE LMK
CWFA FRIDAY MORNING. IT SHOULD BE JUST SOUTH OF THE TENNESSEE BORDER
BY EARLY AFTERNOON TOMORROW.
BEST DEEP LAYER RELATIVE HUMIDITY WILL COME LATE TONIGHT INTO FRIDAY
MORNING WITH IMPRESSIVE PRECIPITABLE WATER AMOUNTS OF 1.8 TO 2
INCHES AND SURFACE DEW POINTS AROUND 70 DEGREES. AS A RESULT SHOWERS
AND STORMS LOOK LIKELY TONIGHT. AS SEEN PREVIOUSLY OVER THE PAST FEW
DAYS...THE STRONGEST STORMS WILL GENERATE LOCALLY TORRENTIAL
RAINFALL. IF ANY TRAINING OCCURS A FEW SELECT LOCATIONS COULD
RECEIVE SOME IMPRESSIVE AMOUNTS OF RAIN. EVEN THOUGH WE ARE IN A
LARGE-SCALE DROUGHT...VERY LOCALIZED WATER PROBLEMS COULD STILL CROP
UP TONIGHT AS WAS SEEN THIS MORNING IN BARREN COUNTY WHERE 2 TO 3
INCHES OF RAIN FELL OVER THE COURSE OF A COUPLE OF HOURS.
WHILE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT THIS
AFTERNOON...ANYTHING SEVERE WOULD LIKELY BE THE RESULT OF LOCAL
INTER-STORM MECHANICS. A LACK OF DRY AIR ALOFT...LOW MDPI
NUMBERS...HIGH FREEZING LEVELS...WEAK MID-LEVEL LAPSE RATES...AND
MODEST INSTABILITY SHOULD KEEP MOST STORMS BELOW SEVERE LIMITS.
HEAVY RAIN WILL BE THE BIGGER CONCERN.
SPEAKING OF STORMS...REMEMBER THIS IS LIGHTNING SAFETY WEEK. SEE
HTTP://WWW.LIGHTNINGSAFETY.NOAA.GOV.
WILL KEEP SHOWERS AND STORMS IN THE FORECAST FOR TOMORROW WITH THE
FRONT IN THE VICINITY...BUT WILL TAPER POPS OFF FROM NORTH TO SOUTH
AS THE FRONT CROSSES THROUGH. AIR TEMPERATURES AND DEW POINTS WILL
BE SEVERAL DEGREES LOWER TOMORROW LEADING TO MORE COMFORTABLE
CONDITIONS.
13
.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
FRIDAY NIGHT THROUGH SATURDAY NIGHT...
IN GENERAL THE MAIN WESTERLIES STORM TRACK IS EXPECTED TO HOLD
WELL TO THE NORTH AND EAST OF THE OHIO VALLEY REGION DURING THIS
EXTENDED FORECAST PERIOD. TO VARYING DEGREES...THE LONG RANGE MODEL
DATA INDICATE A WESTWARD RETROGRESSION OF THE MEAN 500MB FLOW
PATTERN. THIS SHOULD LEAD TO A BRIEF COOLDOWN INTO THE FIRST PART OF
THE WEEKEND.
SUNDAY THROUGH THURSDAY...
THE WESTERN NOAM RIDGE REBUILDS A BIT FURTHER TO THE WEST AND THEN
EXTENDS TO THE EAST AND FORCES THE EASTERN CANADA VORTEX OFF TO THE
NORTHEAST. THIS IN TURN WILL ALLOW A RETURN TO THE MORE HOT AND
SOMEWHAT HUMID WEATHER AGAIN WITH THE INITIAL WARMUP ON SUNDAY.
IT IS REALLY DIFFICULT TO PINPOINT ANY GOOD PCPN CHANCES FOR THE
EXTENDED TERM. THE GENERAL CONSENSUS IS THAT A WEAK COLD FRONT WILL
DROP INTO THE CNTRL U.S. LATE IN THE PERIOD AND RESULT IN A SLIGHT
CHANCE OF TSTMS ON THURSDAY.
TEMPS IN THE LOWER TO MID 80S ON SATURDAY...INTO THE MID TO UPPER
80S ON SUNDAY AND UPPER 80S TO LOWER 90S TO FOR MUCH IF NOT ALL
OF THE NEXT WORKWEEK. --21
.AVIATION (18Z TAFS)...
THUNDERSTORMS ARE WELL UNDERWAY IN THE LEXINGTON AREA AND WILL
GRADUALLY INCREASE IN COVERAGE AT SDF. THUS...I HAVE ACCOUNTED FOR
VICINITY THUNDER AT THOSE LOCATIONS AND TRIED TO PINPOINT PREVAILING
TSRA AS MUCH AS POSSIBLE. THE STORMS THIS AFTERNOON WILL BE CAPABLE
OF VERY HEAVY DOWNPOURS OVER SMALL AREAS...WHERE ONE PART OF TOWN
MAY DROP TO IFR OR EVEN LIFR CONDITIONS FOR A BRIEF PERIOD OF TIME
WHILE ANOTHER PART OF TOWN REMAINS VFR. IMPOSSIBLE TO FORECAST THAT
EXACTLY...SO TRIED TO SUGGEST LOWER VSBYS/CIGS WITH TEMPOS IN THE
MVFR CATEGORY. IF IT APPEARS AN EXTENDED PERIOD OF IFR CONDITIONS
WILL DEVELOP AT A TAF SITE WILL AMEND ASAP.
CONVECTION SHOULD REMAIN MORE SCATTERED AT BOWLING GREEN.
SHOWERS AND STORMS CONTINUE TO BE POSSIBLE OVERNIGHT BUT IN THE TAFS
I HIT THE STORMS HARDEST DURING THE AFTERNOON HOURS.
SHOWERS AND ISOLATED THUNDERSTORMS STILL POSSIBLE TOMORROW MORNING
AS A VERY WEAK FRONT SLIPS SOUTHWARD THROUGH THE REGION. MVFR FOG
AGAIN A POSSIBILITY.
13
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 28, 1:45 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT THU JUN 28 2007
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-290830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 PM EDT (245 PM CDT) THU JUN 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
SOME STRONG OR ISOLATED SEVERE STORMS ARE POSSIBLE TONIGHT ACROSS
THE ENTIRE OUTLOOK AREA...WITH THE BEST CHANCE NORTH OF A LINE FROM
HARTFORD TO STANFORD. STRONG WINDS WILL BE THE MAIN THREAT...THOUGH
VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY STORM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA ON FRIDAY AND PASS
INTO TENNESSEE FRIDAY AFTERNOON. DURING THIS TIME FRAME...SOME
STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY ALONG
AND SOUTH OF A LINE FROM STANFORD TO CAMPBELLSVILLE TO BOWLING
GREEN...WITH STRONG WINDS BEING THE MAIN THREAT. HEAVY RAINFALL AND
DANGEROUS LIGHTNING ALSO WILL ACCOMPANY ANY STORM.
THERE IS A SMALL CHANCE OF LINGERING THUNDERSTORMS FRIDAY NIGHT
ACROSS THE REGION AND ACROSS SOUTH CENTRAL KENTUCKY DURING THE DAY
ON SATURDAY BUT THIS ACTIVITY IS NOT EXPECTED TO TO STRONG.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS...HAIL...AND HEAVY
RAINFALL AMOUNTS TONIGHT AND FRIDAY TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
AL/DK/13/21
In the hours before
Special weather statement, Jun 28, 2:23 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EDT THU JUN 28 2007
KYZ061>063-070>072-074-282130-
BARREN-BUTLER-EDMONSON-HART-LOGAN-SIMPSON-WARREN-
323 PM CDT THU JUN 28 2007
...SLOW MOVING THUNDERSTORMS OVER PORTIONS OF SOUTH CENTRAL KENTUCKY...
SLOW MOVING THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF SOUTH
CENTRAL KENTUCKY. THESE THUNDERSTORMS CONTAIN FREQUENT DANGEROUS
LIGHTNING AND HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES
AN HOUR POSSIBLE. IN ADDITION TO LIGHTNING AND HEAVY RAIN...THESE
THUNDERSTORMS MAY ALSO CONTAIN SMALL HAIL AND WIND GUSTS UP TO 40
MPH.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Jun 28, 2:29 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 PM EDT THU JUN 28 2007
KYZ030-034-282100-
JEFFERSON-SHELBY-
429 PM EDT THU JUN 28 2007
...STRONG THUNDERSTORMS OVER METRO LOUISVILLE AND WESTERN SHELBY
COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM NEAR FERN CREEK THROUGH JEFFERSONTOWN INTO
THE WESTERN PARTS OF SHELBY COUNTY. THE STORMS WERE MOVING SOUTHEAST
AROUND 5 MPH.
FREQUENT DEADLY LIGHTNING...VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF
ONE INCH OR MORE PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...ARE EXPECTED WITH THESE STORMS. GUSTY WINDS ARE ALSO POSSIBLE.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
SCHOLZ
Special weather statement, Jun 28, 2:56 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 PM EDT THU JUN 28 2007
KYZ029-030-038-282130-
BULLITT-JEFFERSON-SPENCER-
456 PM EDT THU JUN 28 2007
...STRONG THUNDERSTORMS OVER NORTHEAST BULLITT COUNTY...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS BETWEEN SHEPHERDSVILLE AND MOUNT WASHINGTON
MOVING SLOWLY TO THE EAST. THE STORMS WILL MOVE EAST INTO SPENCER
COUNTY.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE
ARE EXPECTED WITH THESE STORMS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
SCHOLZ
Special weather statement, Jun 28, 3:32 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM EDT THU JUN 28 2007
KYZ071-073>076-282200-
ALLEN-BARREN-METCALFE-MONROE-WARREN-
432 PM CDT THU JUN 28 2007
...STRONG THUNDERSTORMS OVER SOUTH CENTRAL KENTUCKY...
AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLASGOW SOUTH
THROUGH SCOTTSVILLE TO THE TENNESSEE LINE. THE STORMS EXTENDED WEST
INTO THE EASTERN PARTS OF WARREN COUNTY. STORMS WILL MOVE SLOWLY TO
THE EAST ACROSS GLASGOW AND INTO EASTERN BARREN COUNTY THROUGH 5 PM
CDT.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF 40 TO 50 MPH... ARE EXPECTED WITH THESE
STORMS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
SCHOLZ
Special weather statement, Jun 28, 4:12 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 PM EDT THU JUN 28 2007
KYZ075-081-082-282245-
CLINTON-CUMBERLAND-MONROE-
512 PM CDT THU JUN 28 2007
...STRONG THUNDERSTORMS MOVING ACROSS CUMBERLAND COUNTY INTO CLINTON
COUNTY...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS SOUTH OF BURKESVILLE AND EAST OF TOMPKINSVILLE
MOVING EAST AROUND 10 MPH. THESE STORMS WILL BE MOVING INTO CLINTON
COUNTY.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 40 TO 45... ARE EXPECTED WITH
THESE STORMS.
THIS STORM WILL BE...
NEAR ALBANY BY 545 PM CDT.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
SCHOLZ
Special weather statement, Jun 28, 4:18 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EDT THU JUN 28 2007
KYZ073>076-282245-
ALLEN-BARREN-METCALFE-MONROE-
518 PM CDT THU JUN 28 2007
...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF SOUTH CENTRAL
KENTUCKY...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM EAST OF SCOTTSVILLE TO WEST OF
TOMPKINSVILLE...MOVING EAST AROUND 20 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF 40 TO 45 MPH... ARE EXPECTED WITH THESE
STORMS.
THIS STORM WILL BE...
NEAR TOMPKINSVILLE BY 525 PM CDT.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
SCHOLZ
Flash Flood, Allen
- When
- June 28, 4:45 PM CST to 7:30 PM CST
- Where
- Allen County, 1.11 mi W of Scottsville
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 36.750, -86.200
Some roads in downtown Scottsville were closed due to the West Bays Fork flowing out of its banks.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, June 28 to 30, 2007$8.2 million · 23 events
- Flash Flooding and Flooding in Kansas, June 28 to 30, 2007$4.1 million · 25 events
- Lightning Strike in Louisiana, June 28, 2007$700,000 · 1 event
- Flash Flooding and Flooding in Texas, June 28 to 30, 2007$290,000 · 16 events
- Damaging Winds in Alabama, June 28, 2007$368,000 · 55 kt wind · 4 events
- Hail and Damaging Wind in Georgia, June 28, 2007$151,000 · 0.75 in hail · 3 events
- Lightning Strike in Tennessee, June 28, 2007$145,000 · 1 event
- Damaging Winds in Tennessee, June 28, 2007$75,000 · 55 kt wind · 7 events
- Damaging Winds in Texas, June 28, 2007$70,000 · 56 kt wind · 2 events
- Lightning Strike in Indiana, June 28, 2007$44,000 · 1 event
- Hail and Damaging Winds in Virginia, June 28, 2007$25,000 · 52 kt wind · 11 events
- Lightning Strike in Maryland, June 28, 20073 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29977.